Bayesian Bandwidths in Semiparametric Modelling for Nonnegative Orthant Data with Diagnostics
Célestin C. Kokonendji and
Sobom M. Somé
Additional contact information
Célestin C. Kokonendji: Laboratoire de Mathématiques de Besançon UMR 6623 CNRS-UBFC, Université Bourgogne Franche-Comté, 16 Route de Gray, 25030 Besançon CEDEX, France
Sobom M. Somé: Laboratoire d’Analyse Numérique Informatique et de BIOmathématique, Université Joseph KI-ZERBO, Ouagadougou 03 BP 7021, Burkina Faso
Stats, 2021, vol. 4, issue 1, 1-22
Abstract:
Multivariate nonnegative orthant data are real vectors bounded to the left by the null vector, and they can be continuous, discrete or mixed. We first review the recent relative variability indexes for multivariate nonnegative continuous and count distributions. As a prelude, the classification of two comparable distributions having the same mean vector is done through under-, equi- and over-variability with respect to the reference distribution. Multivariate associated kernel estimators are then reviewed with new proposals that can accommodate any nonnegative orthant dataset. We focus on bandwidth matrix selections by adaptive and local Bayesian methods for semicontinuous and counting supports, respectively. We finally introduce a flexible semiparametric approach for estimating all these distributions on nonnegative supports. The corresponding estimator is directed by a given parametric part, and a nonparametric part which is a weight function to be estimated through multivariate associated kernels. A diagnostic model is also discussed to make an appropriate choice between the parametric, semiparametric and nonparametric approaches. The retention of pure nonparametric means the inconvenience of parametric part used in the modelization. Multivariate real data examples in semicontinuous setup as reliability are gradually considered to illustrate the proposed approach. Concluding remarks are made for extension to other multiple functions.
Keywords: associated kernel; Bayesian selector; dispersion index; model diagnostics; multivariate distribution; variation index; weighted distribution (search for similar items in EconPapers)
JEL-codes: C1 C10 C11 C14 C15 C16 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://www.mdpi.com/2571-905X/4/1/13/pdf (application/pdf)
https://www.mdpi.com/2571-905X/4/1/13/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jstats:v:4:y:2021:i:1:p:13-183:d:510308
Access Statistics for this article
Stats is currently edited by Mrs. Minnie Li
More articles in Stats from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().